Fertility Friends Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
39 Posts
Discussion Starter · #1 ·
Hi

I'm on my 6th day of stims using the Gonal-F pen, and I've been using a bag of frozen mixed veg for 5 minutes on my abdomen to numb the area beforehand. However, I still am not getting any side effects from the Gonal-F and am now worried that maybe using the ice for that five minutes is preventing any follicles from growing - it's probably a really daft question, but I've read that you must keep your abdomen warm at all times, and it's only just dawned on me that using the ice may not have been the best idea...sorry to sound so dumb!  ???

thanks
Cleocat
 

·
Premium Member
Joined
·
2,035 Posts
Dear Cleocat
Don't know the answer to your question. I do know that Zita West says to keep your abdomen warm but I have never read that a cold abdomen stops follicles growing. However, I wouldn't worry about not having side effects from the stimming drug yet as some people don't seem to get any at all. My only side effect was a small amount of bloating, and that didn't start until well after day 6. Re the numbing with ice, five minutes seems quite a long time and do you need to use a bag of vegetables?  Perhaps you could try an ice cube for a shorter time instead.  Or else, have you tried giving yourself the injections without numbing with ice at all? Now that you have had some practice at jabs, you might find it easier without the ice.  (I found that the injections were fine without anything).  Alternatively, have you tried rubbing your skin before the injection or flicking the skin a bit with your fingers?  (I've heard this can also help).  If you can manage without the ice, it would put your mind at rest, and give you one less thing to worry about!!!!  Good luck.  Ellie.
 

·
Premium Member
Joined
·
702 Posts
Hi Cleocat,

When I used gonalF, I thought I had made it go off by overheating it on a very hot day, and at day 6 I had no side effects either which reinforced my belief that I had made it not work. But I went on to have 24 follies, so I guess I was wrong (in the last few days I had quite a bit of discomfort in my tummy)

The only thing I can think of is that the ice might decrease blood flow to the area of the skin that you injected, but afterwards the blood flow would come back to that area and the gonal f would be absorbed fully then. After all, once its in you it can't escape out of your body. The other thing is that I think that it can be stored in the fridge (I'm not 100% sure on this), but if thats the case then being cold can't ruin it.

Good luck with your treatment,

Suzy
 

·
Registered
Joined
·
1,030 Posts
Hi Cleocat....

I too used ice for my injections, both stims and heaprin.....and it never done me any harm at all....

I would say that you will probably start to feel a bit more over the next few days as 6 days in is still a little early..and im sure your crop is doing just fine!  ;D

Natxx
 

·
Registered
Joined
·
158 Posts
Hi Cleocat,

I did the complete opposite to you. I used to warm the area with a hot water bottle for a minute or so whilst getting things ready. Apparently warm skin breaks far easier than cold. I didn't have a pen and had to do them all 'manually' and in 13 days I only had one tiny, tiny bruise and absolutely no trouble getting them done. I think I may have got that tip from the Zita West book but could have read it elsewhere!

I had no symptoms other than cramping which appeared after about 10 days.

Good luck

Val x
 

·
Registered
Joined
·
39 Posts
Discussion Starter · #6 ·
Thanks everyone for all your advice and experiences. I have actually stopped with the ice now and it's actually ok - just a tiny pin prick! Not sure if I'm imagining it but I do feel a little bloated, although it's not like 'too much to eat' bloated - it's not as uncomfortable as that. Anyhow, I'll find out tomorrow morning when I have my first scan....fingers crossed.

Cleocat
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top